Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 63, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 7, 2004, 5:14 PM CDT for Noxubee County, Mississippi. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2004, 5:14 PM CDT (22:14 UTC)
- Expired
- Apr 7, 2004, 6:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Noxubee County, MS
The radar
The Columbus AFB radar (KGWX), 79 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 5:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2172 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
564
WUUS54 KJAN 072214
SVRJAN
MSC103-072314-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
514 PM CDT WED APR 7 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI
* UNTIL 615 PM CDT
* AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 6 MILES WEST OF BROOKSVILLE...MOVING EAST AT
20 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR BROOKSVILLE AT 525 PM CDT
WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM.
HAIL TO THE SIZE OF GOLFBALLS IS LIKELY WITH THIS STORM.
LAT...LON 3316 8832 3315 8837 3316 8838 3317 8871
3328 8871 3328 8831
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:48 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Apr 7, 3:48 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 346 PM CDT WED APR 7 2004 .DISCUSSION... DEWPOINT INCREASES HAVE LEVELED OFF IN THE LOW 60S ACROSS THE SOUTHERN PARTS OF THE CWA...WITH VALUES NOT QUITE AS HIGH AND NOT QUITE AS FAR NORTH AS FORECAST IN THE MODELS. HOWEVER...MOISTURE HAS RETURNED FURTHER NORTH ALONG THE WESTERN EDGE OF THE CWA...AHEAD OF THE SFC LOW ADVANCING EASTWARD TOWARD THE ARKLATEX REGION. ALL MODELS AGREED ON UPPER CLOSED LOW OPENING DURING THE DAY TODAY...BUT FEEL THAT THE AVN INITIALIZATION LOOKED BEST...SO HAVE TENDED TOWARD ITS SOLUTION IN THE FORECAST. THUNDERSTORMS ARE BEGINNING ACROSS THE CWA...AND SHOULD CONTINUE THROUGH THE OVERNIGHT HOURS AS THE UPPER TROUGH MOVES EAST AND HEIGHTS CONTINUE TO FALL CWA-WIDE. HAIL AND DAMAGING WINDS SHOULD BE MAIN THREAT IN STRONGER STORMS. IN THE WAKE OF THE TROUGH AXIS...EXPECTING SHOWERS TOMORROW WHICH SHOULD DIMINISH THROUGH THE MORNING. WIND SHIFT TO THE NORTH FORECAST TOMORROW SHOULD LOWER THE DEWPTS SOMEWHAT...BUT THE ASSOCIATED COLD FRONT WILL STALL OUT TO THE NORTH. AN ATTEMPT AT MOISTURE RECOVERY IS EXPECTED FRIDAY EVENING AS SFC LOW DEVELOPS OVER RED RIVER VALLEY AREA. BUT IT IS FORECAST TO TAKE A MORE NORTHERLY PATH THAN THE LOW AFFECTING OUR AREA TODAY. NEVERTHELESS...RAIN...AND SOME STRONG THUNDERSTORMS MAY BE POSSIBLE WITH THIS SYSTEM ON SATURDAY. A STRONG COLD FRONT SWEEPS THROUGH IN THE WAKE OF THE SATURDAY SYSTEM...AND GUIDANCE SUGGESTS TEMPERATURES WELL BELOW CLIMATOLOGICAL NORMS FOR SUNDAY AND MONDAY. LAST CONCERN IS IN DAY 7...WHERE A SYSTEM SWINGS THROUGH TO THE NORTH. ALTHOUGH NOT EXPECTING SUBSTANTIAL PRECIP...THE SOUTHERN EDGE OF THE PRECIP MAY CLIP NORTHERN COUNTIES IN THE CWA. WILL LEAVE PRECIP OUT OF THE ZONES BUT LEFT IN SLIGHTLY HIGHER POPS TO REFLECT THIS POTENTIAL FOR FUTURE CONSIDERATION. GRIDS HAVE BEEN SENT AND ZONES WILL BE SENT SHORTLY. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...ARZ074-75 SEVERE THUNDERSTORM WATCH. && KRAMAR/MAXIE
Hazardous weather outlook, Apr 7, 3:55 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 355 PM CDT WED APR 07 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 081844- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 355 PM CDT WED APR 07 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF NORTHEASTERN LOUISIANA...EXTREME SOUTHEASTERN ARKANSAS AND CENTRAL MISSISSIPPI...GENERALLY ALONG AND NORTH OF INTERSTATE 20 THROUGH TONIGHT. AS A RESULT...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM OF ASHLEY AND CHICOT COUNTIES. ELSEWHERE... SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE. THE MAIN CONCERN WITH ISOLATED SEVERE STORMS WILL BE LARGE HAIL AND GUSTY WINDS TO 65 MPH. WITH THE STORMS THAT ARE NONSEVERE...THE POTENTIAL FOR SMALL HAIL AND WIND GUSTS TO 40 MPH EXISTS. LOW LEVEL MOISTURE HAS RETURNED TO THE REGION IN THE WAKE OF A DEPARTED THUNDERSTORM COMPLEX. ABUNDANT SURFACE MOISTURE AND SURFACE BASED INSTABILITY IS EXPECTED TO BE THE FINAL INGREDIENT THAT SHOULD CREATE SEVERE THUNDERSTORMS OVER THE NORTHWESTERN QUADRANT OF THE FORECAST AREA. AN AREA OF LOW PRESSURE OVER THE ARK-LA-TEX SHOULD HELP SERVE AS A FOCUSING MECHANISM FOR THE ACTIVITY THIS AFTERNOON AS THE ACTIVITY DEVELOPS. ATMOSPHERIC WIND PROFILES APPEAR TO BE BARELY HIGH ENOUGH TO SUPPORT LIMITED SUPER CELL DEVELOPMENT. GIVEN THE ANTICIPATED PRESENCE OF COLD...DRY AIR IN THE MIDDLE LEVELS...THE MAIN SEVERE RISK APPEARS TO BE FOR HAIL AND CONVECTIVE WIND GUSTS IN THUNDERSTORM DOWNDRAFTS. THE SEVERE POTENTIAL SHOULD DECREASE AFTER SUNSET AS THE LOW PRESSURE AREA MOVES OFF TO THE NORTHEAST AND AS DAILY HEATING IS LOST. ...NON PRECIPITATION... PATCHY DENSE FOG WILL BE POSSIBLE ACROSS THE REGION AFTER MIDNIGHT...MAINLY WEST OF INTERSTATE 55. LIGHT WINDS...PLENTY OF LOW LEVEL MOISTURE AND A STALLED WEAK BOUNDARY MAY LEAD TO THE DEVELOPMENT OF SOME DENSE FOG. VISIBILITIES WILL BE ONE QUARTER MILE OR LESS . AREAS OF LIGHT FOG MAY DEVELOP EAST OF INTERSTATE 55...AS THE SYSTEM EXITS THE REGION BY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... ...DAYS TWO AND THREE...THURSDAY NIGHT THROUGH SATURDAY NIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...SATURDAY NIGHT THROUGH WEDNESDAY... ANOTHER...STRONG SYSTEM IS EXPECTED TO APPROACH THE AREA FROM THE WEST FOR SATURDAY AND SATURDAY NIGHT. EARLY INDICATORS SHOW THAT THE ATMOSPHERIC CONDITIONS SHOULD BE FAVORABLE TO SUPPORT STRONG THUNDERSTORMS AS THE SYSTEM PASSES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HAZARDOUS WEATHER OPERATIONS MAY BE NEEDED FOR THIS EVENING...AND WILL HAVE TO MONITORED FOR THE WEEKEND. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 7, 3:55 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT WED APR 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL 10 S STURGIS 33.20N 89.05W
04/07/2004 0.88 INCH WINSTON MS PUBLIC
&&
DBLocal storm report, Apr 7, 4:31 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CDT WED APR 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL 8 NNE LOUISVILLE 33.23N 89.00W
04/07/2004 1.00 INCH WINSTON MS EMERGENCY MNGR
&&
DBLocal storm report, Apr 7, 4:48 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CST WED APR 07 2004
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0341 PM 10S STURGIS MS 0.88 INCH HAIL
04/07/04 WINSTON PUBLIC REPORTED PENNY TO
QUARTER SIZED HAILThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:43 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 37 min |
| Apr 7, 3:44 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha, Winston | 41 min |
| Apr 7, 4:22 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 58 min |
| Apr 7, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 44 min |
| Apr 7, 4:31 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 59 min |
| Apr 7, 5:36 PM CDT | Tornado Warning | JAN | Noxubee | 39 min |
| Apr 7, 6:04 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 46 min |
| Apr 7, 6:18 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.